Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at Mar 17, 2021, 4:49 AM CDT for 6 counties in Texas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 17, 2021, 4:49 AM CDT (09:49 UTC)
- Expired
- Mar 17, 2021, 5:45 AM CDT
- In force
- 56 min
- Issued by
- NWS Austin/San Antonio, TX
Counties Blanco County, TX, Comal County, TX, Hays County, TX, Kendall County, TX, Travis County, TX, Williamson County, TX
The radar
The Ft Hood radar (KGRK), 74 km from the middle of the area, began a volume at 09:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 9.8 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1277 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 1084 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 2.5
The text
As transmitted.
556
WWUS84 KEWX 170949
SPSEWX
Special Weather Statement
National Weather Service Austin/San Antonio TX
449 AM CDT Wed Mar 17 2021
TXZ172-173-189>194-205>208-171045-
Guadalupe TX-Comal TX-Bexar TX-Blanco TX-Caldwell TX-Bastrop TX-
Williamson TX-Hays TX-Kendall TX-Burnet TX-Lee TX-Travis TX-
449 AM CDT Wed Mar 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR WILLIAMSON...NORTHWESTERN
CALDWELL...HAYS...WESTERN GUADALUPE...TRAVIS...BLANCO...NORTHWESTERN
BASTROP...NORTHWESTERN LEE...KENDALL...SOUTHEASTERN BURNET...NORTHERN
BEXAR AND COMAL COUNTIES UNTIL 545 AM CDT...
At 449 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Florence to near Boerne. Movement was east
at 40 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
San Antonio, Austin, Round Rock, New Braunfels, Cedar Park,
Georgetown, San Marcos, Pflugerville, Schertz, Kyle, Seguin, Cibolo,
Universal City, Taylor, Live Oak, Buda, Boerne, Lockhart, Selma and
Elgin.
LAT...LON 3091 9783 3087 9762 3074 9727 3046 9715
3048 9711 2945 9817 2978 9892 2990 9892
3014 9868 3014 9859 3023 9859 3094 9786
TIME...MOT...LOC 0949Z 292DEG 36KT 3082 9773 2980 9877
$$
MOWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Mar 17, 3:04 AM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Mar 17, 3:04 AM CDT, 1 hour 45 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 304 AM CDT Wed Mar 17 2021 .SHORT TERM (Today through Thursday)... Three main topics in the short term: Lingering precipitation with the front, the winds, and fire weather concerns. Lets talk about that. Models are in good agreement that the front by sunrise on Wednesday should be east of the I-35 corridor, somewhere across the Coastal Plains. High resolution models have trended much weaker with convection along the front, likely due to a capped atmosphere ahead of it, and the late nocturnal passage of the front. Still, even the HRRR, which had been the most bullish of the high resolution models until late yesterday, does show an isolated (potentially strong) thunderstorm or two along or just behind the front around 7 am. SPC did include our eastern areas in the new Day 1 Marginal Risk to cover this low threat. Precipitation should quickly push east of the area by mid-morning with clearing skies behind the front. Northwest winds will help keep afternoon highs above normal in the mid 70s to low 80s area wide. Tonight and tomorrow look cooler though with lows in the 40s and highs Thursday in the low to mid 70s. Those northwest winds will be gusty through the day, especially across the Rio Grande Plains, Edwards Plateau, and Hill Country. Sustained winds of 20 to 30 mph with gusts as high as 40 mph will be possible. This has prompted the issuance of a Wind Advisory for most areas west of Interstate 35 from late morning today through the afternoon hours. Motorists in high profile vehicles should take note, as well as those with lawn furniture, trash cans, and other backyard objects that could get blown around this afternoon. The winds will also contribute to higher fire danger across much of the area today as dry air moves in behind the front. With afternoon relative humidity values dropping and windy conditions expected most of the area will see Near-Critical to Critical Fire Weather this afternoon. The details of the expanded Red Flag Warning are discussed in the Fire Weather section below, but needless to say with the winds and dry cured fuels any grass or wildfires that do develop today will spread quickly. Be extra careful if you work outside with machinery that could produce sparks, are pulling a trailer where the chains could spark a grass fire, and please don't throw your cigarette butts out the window. && .FIRE WEATHER... Behind the front today winds will be breezy out of the northwest, especially during the late morning and afternoon hours. Sustained winds of 20 to 30 mph, with gusts as high as 40 mph are possible. This will combine with relative humidity values dropping into the teens across much of the Edwards Plateau and Rio Grande Plains to produce Critical Fire Weather conditions. The Red Flag Warning has been expanded to include Bexar, Wilson, and Karnes counties due to low relative humidity values in these areas. Edwards, Real, Bandera, and Kerr have also been added due to higher winds. Our Red Flag Warning matches up fairly nicely with the Extreme and Very High areas on the Texas Forest Service Fire Danger map for today. Near- Critical Fire Weather will be possible across the Hill Country, while elevated conditions should prevail elsewhere. Winds will finally begin to subside this evening. && .LONG TERM (Thursday Night through Tuesday)... Thursday night will be relatively a chilly one for mid-March with north winds falling to near 5 mph over most areas around daybreak. North winds continue through Friday, but increased ridging aloft over TX and sunny skies should get afternoon temperatures almost back to mid-March normals. Near normal temps return by Saturday afternoon and south winds returning will lead to warmer mins, higher dew point temps, and pockets of morning stratus Sunday morning. Unsettled weather develops early next week with a pair of upper low pressure systems rotating through a broader trough over the Wrn CONUS. This places South Central TX in a warm and moist regime with the potential for spring storms. Typically this pattern means we'll probably see a capping inversion difficult to overcome and daily PoPs that would portray a wet pattern by the deterministic models. Will continue to nudge rain chances downward into the 20-30 range for Mon/Tue. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 77 47 70 44 69 / 20 0 0 0 0 Austin Bergstrom Intl Airport 78 46 71 43 70 / 30 0 0 0 0 New Braunfels Muni Airport 79 48 72 43 71 / 30 0 0 0 0 Burnet Muni Airport 73 43 67 41 66 / 10 0 0 0 0 Del Rio Intl Airport 81 48 76 46 74 / 0 0 0 0 0 Georgetown Muni Airport 76 45 69 42 68 / 20 0 0 0 0 Hondo Muni Airport 79 45 76 42 74 / - 0 0 0 0 San Marcos Muni Airport 78 46 71 42 69 / 30 0 0 0 0 La Grange - Fayette Regional 80 46 71 43 68 / 70 0 0 0 0 San Antonio Intl Airport 78 48 74 45 71 / 20 0 0 0 0 Stinson Muni Airport 79 47 75 44 71 / 20 0 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 10 AM this morning to 7 PM CDT this evening for Atascosa-Bandera-Bexar-Dimmit-Edwards-Frio-Karnes-Kerr-Kinney- Maverick-Medina-Real-Uvalde-Val Verde-Wilson-Zavala. Wind Advisory from 10 AM this morning to 7 PM CDT this evening for Bandera-Blanco-Burnet-Dimmit-Edwards-Gillespie-Kendall-Kerr-Kinney- Llano-Maverick-Real-Uvalde-Val Verde-Williamson-Zavala. && Short-Term/Aviation/Fire Weather...Treadway Long-Term...Oaks
Hazardous weather outlook, Mar 17, 3:28 AM CDT, 1 hour 21 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 328 AM CDT Wed Mar 17 2021 TXZ171>173-183>194-202>209-217>225-228-180830- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 328 AM CDT Wed Mar 17 2021 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. A line of strong storms will move across South Central Texas this morning. Brief heavy rainfall, small hail, and wind gusts to 40 mph are possible from most of these storms. One or two of these storms could reach severe limits producing hail up to the diameter of 1 inch and 60 mph winds. This afternoon strong northwesterly winds and low relative humidity values will lead to critical fire weather conditions over parts of the Edwards Plateau, Rio Grande Plains and areas west of Interstate 35. These areas have been placed under a Red Flag Warning as the low relative humidity values and gusty winds could promote rapid spread of any grass or wildfires that ignite. In addition winds across the Hill Country and parts of the Edwards Plateau and Rio Grande Plains will be gusty today. Sustained winds of 20 to 30 mph, with gusts up to 40 mph has prompted a Wind Advisory. Secure items around the exterior of your home, drivers of high profile vehicles take extra caution, and be aware tree limbs may fall and cause temporary power outages. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No Hazardous Weather is Expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Mar 17, 3:19 AM CDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
319 AM CDT Wed Mar 17 2021
TXZ171-172-188-170915-
Gillespie TX-Llano TX-Burnet TX-
319 AM CDT Wed Mar 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GILLESPIE...LLANO
AND NORTHWESTERN BURNET COUNTIES UNTIL 415 AM CDT...
At 318 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles northeast of San Saba to 7 miles east
of Segovia. Movement was east at 30 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Llano, Buchanan Lake Village, Castell, Field Creek, Cherry Spring,
Lone Grove, Enchanted Rock State Natural Area, Doss, Bluffton, Valley
Spring, Baby Head, Prairie Mountain, Stolz, Crabapple, Oxford, Tow
and Harper.
LAT...LON 3027 9896 3032 9930 3050 9930 3050 9896
3092 9896 3092 9842 3094 9841 3095 9845
3103 9844 3103 9820
TIME...MOT...LOC 0818Z 275DEG 27KT 3133 9866 3044 9954
MOSpecial weather statement, Mar 17, 4:05 AM CDT, 44 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
405 AM CDT Wed Mar 17 2021
TXZ171>173-186-188>192-206-171000-
Comal TX-Blanco TX-Gillespie TX-Williamson TX-Kerr TX-Llano TX-
Hays TX-Kendall TX-Burnet TX-Travis TX-
405 AM CDT Wed Mar 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WILLIAMSON...EAST CENTRAL
KERR...NORTHWESTERN HAYS...NORTHWESTERN TRAVIS...BLANCO...
GILLESPIE...EASTERN LLANO...KENDALL...BURNET AND NORTHWESTERN COMAL
COUNTIES UNTIL 500 AM CDT...
At 405 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Lampasas to Ingram. Movement was east at 40
mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Austin, Round Rock, Cedar Park, Georgetown, Kerrville, Boerne,
Fredericksburg, Burnet, Marble Falls, Kingsland, Dripping Springs,
Comfort, Blanco, Bertram, Round Mountain, Serenada, Anderson Mill,
Buchanan Dam, Leander and Canyon Lake.
LAT...LON 3103 9791 3091 9783 3087 9763 3079 9740
2974 9852 2976 9855 2974 9858 2975 9865
2974 9867 3004 9934 3103 9829
TIME...MOT...LOC 0905Z 292DEG 34KT 3104 9820 3008 9923
MOSpecial weather statement, Mar 17, 4:49 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
449 AM CDT Wed Mar 17 2021
TXZ172-173-189>194-205>208-171045-
Guadalupe TX-Comal TX-Bexar TX-Blanco TX-Caldwell TX-Bastrop TX-
Williamson TX-Hays TX-Kendall TX-Burnet TX-Lee TX-Travis TX-
449 AM CDT Wed Mar 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR WILLIAMSON...NORTHWESTERN
CALDWELL...HAYS...WESTERN GUADALUPE...TRAVIS...BLANCO...NORTHWESTERN
BASTROP...NORTHWESTERN LEE...KENDALL...SOUTHEASTERN BURNET...NORTHERN
BEXAR AND COMAL COUNTIES UNTIL 545 AM CDT...
At 449 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Florence to near Boerne. Movement was east
at 40 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
San Antonio, Austin, Round Rock, New Braunfels, Cedar Park,
Georgetown, San Marcos, Pflugerville, Schertz, Kyle, Seguin, Cibolo,
Universal City, Taylor, Live Oak, Buda, Boerne, Lockhart, Selma and
Elgin.
LAT...LON 3091 9783 3087 9762 3074 9727 3046 9715
3048 9711 2945 9817 2978 9892 2990 9892
3014 9868 3014 9859 3023 9859 3094 9786
TIME...MOT...LOC 0949Z 292DEG 36KT 3082 9773 2980 9877
MOThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 2:42 AM CDT | Wind Advisory | EWX | Bandera, Blanco, Burnet, Dimmit, Edwards, Frio and 12 more | 18 hr |
| Mar 17, 3:19 AM CDT | Special Weather Statement | EWX | Gillespie, Llano | 56 min |
| Mar 17, 4:05 AM CDT | Special Weather Statement | EWX | Blanco, Burnet, Gillespie, Kendall, Williamson | 55 min |
| Mar 17, 5:39 AM CDT | Special Weather Statement | EWX | Bastrop, Lee, Travis | 66 min |
| Mar 17, 6:04 AM CDT | Special Weather Statement | EWX | Burnet | 56 min |
| Mar 17, 6:35 AM CDT | Special Weather Statement | EWX | Bastrop, Fayette, Lee | 55 min |
| Mar 17, 8:22 AM CDT | Special Weather Statement | EWX | Fayette | 23 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.